|How can I control hair loss caused by my medication coctail?
Aug 26, 2005
I have been HIV Positive for the last 13years. I started on meds in August of last year. Because at the time I had full blown AIDS. Well now my CD4 is 280 and my viral load is undetectable. But my hair is falling out. I don't want to stop taking my meds because they are working great. Is there anything I can do to reverse the damage. I've tried using a shampoo that removes medication build up in your hair, with no success.Please help me I'm willing to try anything.
| Response from Dr. Henry
Some HIV meds may result in more hair loss then others but that is highly variable and often difficult to pin down.I have had some patient who have seemed to lose more hair with lamivudine and sometimes AZT so I sometimes try to switch to alternative medications if that is an option. Rogaine or Propecia helps sometimes as well as consultation with a dermatologist to see if he/she has any suggestions. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.